Hail, Baca
- When
- April 17, 3:19 PM MST to 3:25 PM MST
- Where
- Baca County, 6 mi S of Two Buttes
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -102.400
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 17, 1:46 PM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT SUN APR 17 2005 .SHORT TERM... (TONIGHT AND MONDAY) WILL KEEP THIS VERY BRIEF AS QUITE BUSY WITH NUMEROUS WEATHER ISSUES AND IMPENDING SEVERE THUNDERSTORM WATCH/POSSIBLE SEVERE WEATHER WARNINGS. SPEAKING OF WEATHER ISSUES...THE SHORT TERM CONCERNS WILL BE THE POSSIBILITY OF STRONG AND SEVERE THUNDERSTORMS BOTH THIS AFTERNOON AND EVENING AND THEN AGAIN TOMORROW AFTERNOON...MAINLY OVER THE FAR EASTERN PLAINS AS WELL AS MONITORING HIGH FLOWING RIVERS/STREAMS. CURRENTLY CWFA NOTING SOME STRONG THUNDERSTORMS OVER PORTIONS OF LAS ANIMAS...BENT AND BACA COUNTIES AS WELL AS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF THE SAN LUIS VALLEY. AFTERNOON TEMPERATURES RUNNING QUITE WARM FOR MID APRIL WITH THE EASTERN SLOPE INTO THE EASTERN PLAINS CLIMBING INTO THE 70S SEVERAL AREAS. EXPECT ANOTHER WARM DAY AGAIN MONDAY. .LONG TERM... (TUESDAY THROUGH SUNDAY) VERY CHALLENGING FORECASTS THROUGH THE WEEK. TUE...AS USUAL...MAJOR CHANGES AND INCONSISTENCIES IN THE MODEL DATA. BOTH THE NAM AND GFS ARE NOT AS AGGRESSIVE WITH THE COLD FRONT DROPPING THROUGH ERN CO WITH THE LARGE MID/UPPER LEVEL LOW PARKED OVER THE GREAT BASIN. SRN CO WILL LIKELY REMAIN ON THE SOUTHEAST FRINGE OF THE SYSTEM...SO THE DEEP DRY TAP FROM THE DESERT SW MAY COME MORE INTO PLAY FOR SRN CO TUE. WILL STILL BRING THE FRONT INTO SERN CO DURING THE AFTN...AS DIFFERENTIAL HEATING ACROSS THE TERRAIN SHOULD ALLOW FOR AN ELY FLOW TO DEVELOP ACROSS SERN CO. MID LEVEL WIND FLOW DOESNT APPEAR TO BE ALL THAT STRONG. POPS AND WEATHER MIGHT BE WAY OVERDONE...EXCEPT AROUND TELLER AND EL PASO COUNTY. IT APPEARS THERE COULD BE A CHANGE FOR SEVERE CONVECTIVE PRECIPITATION JUST ALONG AND BEHIND THE FRONT. CAPES PROGGED TO BE 500-1K J/KG...LIFTED INDICES OF 0C TO -3C..AND 0-6KM BULK SHEAR VALUES OF 50-60KTS JUST ALONG THE FRONT. THERE COULD BE SOME FIRE WEATHER CONCERNS ACROSS THE SAN LUIS VALLEY WITH HUMIDITY VALUES OF <20%...HAINES AROUND 5...AND POTENTIAL WIND GUSTS UP TO 30KTS TUE AFTN. FINE FUELS(10HR) MIGHT STILL BE KIND OF MOIST FROM PAST STORMS. TWEAKED TEMPS UP SLIGHTLY. WED...THIS DAY COULD GO EITHER WAY. LARGE LOW STILL PARKED OVER THE GREAT BASIN. SHALLOW FRONTAL BOUNDARY STRETCHED ACROSS ERN CO WITH ELY LOW LEVEL FLOW KEEPING RELATIVELY COOLER AIR ACROSS ERN CO. MODELS HINTING AT SOME MORNING STRATUS AND THEN SHOULD BREAK UP WITH RELATIVELY DRIER AIR ALOFT. MID/UPPER LEVEL STILL TAPPING INTO THE DRY AIRMASS OVER THE DESERT SW AND INTO SRN. IF THE STRATUS BREAKS AND SFC DEW POINTS REMAIN IN THE 30S/40S WITH THE ELY FLOW...THIS COULD BE A DAY 2 CO SEVERE DAY. THERE MIGHT JUST BE TOO MUCH DRY AIR ALOFT...HOWEVER THERE WILL BE 100MB OF LOW LEVEL MOISTURE IN PLACE...WHICH IS JUST ENOUGH FOR THUNDERSTORM DEVELOPMENT AND TO KEEP POPS. ACTUALLY...POPS COULD BE OVERDONE AND TEMPS MIGHT BE TOO COOL FOR WED SINCE THE MODELS HAVE CHANGE THEIR PROJECTIONS. THERE COULD BE SOME FIRE WEATHER CONCERNS FOR THE SAN LUIS VALLEY AGAIN WITH THE SAME POTENTIAL WEATHER AS TUE. THU THROUGH SUN...NO CHANGES TO THE FORECAST. TOO MUCH VARIABILITY BETWEEN THE MODELS AND WITH EACH RUN. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 77/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN APR 17 2005 COZ058>089-093>099-181300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN ALL AREAS THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE FAR EASTERN PLAINS...WHERE A MOIST BOUNDARY COULD RESULT IN 1 OR 2 SEVERE STORMS. AFTER NOON TODAY...STORMS OVER THE FAR EASTERN PLAINS...EAST OF A LINE THROUGH LA JUNTA AND KIM...WILL NEED TO BE MONITORED CLOSELY FOR HAIL AND WIND POTENTIAL. 1 OR 2 STORMS COULD PRODUCE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. ASIDE FROM THE SEVERE POTENTIAL OVER THE EAST...THE MAIN THREAT FROM STORMS TODAY WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE EASTERN MOUNTAINS AND PLAINS TUESDAY AND WEDNESDAY. CURRENTLY...THE MAIN THREATS FROM THESE STORMS LOOK TO BE CLOUD TO GROUND LIGHTNING AND 1/2 INCH HAIL. CURRENTLY...THE BEST AREA FOR INITIAL THUNDERSTORM DEVELOPMENT LOOKS TO BE ACROSS TELLER COUNTY AND THE RAMPART RANGE...AND NORTHERN EL PASO COUNTY. IN ADDITION... THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SAN LUIS VALLEY...THE CENTRAL MOUNTAINS AND THE SOUTHWEST MOUNTAINS ON BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE OVER THE FAR EASTERN PLAINS AFTER NOON TODAY.
The Pueblo radar (KPUX), 190 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447622, 5447623.